Acne - treatment side effects?
|My daughter is being recommended to take Roaccutane and the pill. I am worried about the severity of this treatment on a 14 year old. It is the long-term side effects I am most concerned about. Should I let her proceed? Her acne is very bad.|
It is perfectly reasonable to be concerned about the possibility of long-term effects from medication but I think that you also need to be concerned about the long-term effects of acne. You say that your daughterís acne is very bad, which raises the possibility of permanent scarring of her skin. The objectives in treating acne are not just to eliminate the inflammation and pustules but also to prevent such scarring. Roaccutane can be used safely once the person being treated is monitored for possible side effects. Once your daughterís skin is cleared of acne it should be possible to change her to a less potent form of maintenance treatment. Acne can have a very negative effect on a young personís self-esteem so I would encourage you to allow your daughter to proceed with the treatment that has been recommended for her.